Hi. Many of the side-effects of steroids are predictable. All are related to the amount of steroid a patient takes in his daily dose, and the length of time the patient remains on the medication. However, with a low-dose steroid, the effects of prednisone to the bones (e.g. osteoporosis or avascular necrosis of the bone), immunity (e.g. increased susceptibility to infections, easy bruising), hormones (e.g. glucose intolerance) or fat (e.g. weight gain) may be gradual. That is why it is important to have a regular check-up with your doctor so proper monitoring can be given. Keep in mind that prednisone is also a life-saving drug, and your doctor should weigh the benefits of prednisone over harm. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.